Optimal retention for a stop-loss reinsurance with incomplete information

Xiang Hu, Hailiang Yang*, Lianzeng Zhang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

19 Citations (Scopus)


This paper considers the determination of optimal retention in a stop-loss reinsurance. Assume that we only have incomplete information on a risk X for an insurer, we use an upper bound for the value at risk (VaR) of the total loss of an insurer after stop-loss reinsurance arrangement as a risk measure. The
adopted method is a distribution-free approximation which allows to construct the extremal random variables with respect to the stochastic dominance order and the stop-loss order. We derive the optimal retention such that the risk measure used in this paper attains the minimum. We establish the sufficient
and necessary conditions for the existence of the nontrivial optimal stop-loss reinsurance. For illustration purpose, some numerical examples are included and compared with the results yielded in Theorem 2.1 of Cai and Tan (2007).
Original languageEnglish
Pages (from-to)15-21
Number of pages7
JournalInsurance: Mathematics and Economics
Publication statusPublished - 15 Nov 2015
Externally publishedYes


Dive into the research topics of 'Optimal retention for a stop-loss reinsurance with incomplete information'. Together they form a unique fingerprint.

Cite this